User Tag List

Likes Likes:  0
Results 1 to 7 of 7

Thread: Rituxan length of side effects

  1. #1
    Join Date
    Feb 2017
    Location
    Frisco, Tx
    Posts
    11
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default Rituxan length of side effects

    I have kidney involvement with my Wegeners. I have had 2 of 4 treatments of Rituxan infusions. I am extremely fatigued and have shortness of breath and my cough has gotten worse. Sometimes its productive other times just a dry cough. Just developed watery and redness in my eyes 2 days ago. I think these are all side effects of the drug. Can anyone say if this goes away? If so, when should I expect to be back to somewhat normal. I was having a hard time working and decided to take time off, just not sure how long it will be.

  2. #2
    Join Date
    Jul 2010
    Location
    see map location
    Posts
    4,109
    Post Thanks / Like
    Mentioned
    7 Post(s)
    Tagged
    0 Thread(s)

    Default

    Quote Originally Posted by tomary76 View Post
    I have kidney involvement with my Wegeners. I have had 2 of 4 treatments of Rituxan infusions. I am extremely fatigued and have shortness of breath and my cough has gotten worse. Sometimes its productive other times just a dry cough. Just developed watery and redness in my eyes 2 days ago. I think these are all side effects of the drug. Can anyone say if this goes away? If so, when should I expect to be back to somewhat normal. I was having a hard time working and decided to take time off, just not sure how long it will be.
    Have you discussed this the treating physician? How much Pred are you getting now?
    Knowledge is power! Wisdom is using it to make good decisions!

  3. #3
    Join Date
    Feb 2017
    Location
    Frisco, Tx
    Posts
    11
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Yes. I just saw my Dr. today. He said he did not think my symptoms were caused by the Rituxan. I told him I started with these symptoms several days after my first treatment. It got a little worse with the 2nd treatment. I was taking 40mg prednisone. He dropped it to 30, then next week 20mg. He is only treating 5 pt. right now including myself. I have read many of the posts on this forum along with the internet side effects. I know not to believe everything I read on the internet, but I'm hoping it will all go away after the completion of the 4 treatments.

  4. #4
    Join Date
    Nov 2014
    Location
    Central Pennsylvania
    Posts
    196
    Post Thanks / Like
    Mentioned
    5 Post(s)
    Tagged
    0 Thread(s)

    Default

    I get sick feeling after rituxan. The first round i was very fatigued and ran a low grade fever for several weeks. It should get better if its a side effect of the med. Its no fun getting sick from meds when we are already sick;(

  5. #5
    Join Date
    Mar 2012
    Location
    Suburban Columbus, Ohio, USA
    Posts
    2,123
    Post Thanks / Like
    Mentioned
    9 Post(s)
    Tagged
    0 Thread(s)

    Default

    Quote Originally Posted by tomary76 View Post
    Yes. I just saw my Dr. today. He said he did not think my symptoms were caused by the Rituxan. I told him I started with these symptoms several days after my first treatment. It got a little worse with the 2nd treatment. I was taking 40mg prednisone. He dropped it to 30, then next week 20mg. He is only treating 5 pt. right now including myself. I have read many of the posts on this forum along with the internet side effects. I know not to believe everything I read on the internet, but I'm hoping it will all go away after the completion of the 4 treatments.
    You may also be dealing with pred withdrawal. 10 mg a week below 40 mg is a 25% reduction. You could go back to 40 and see how you feel, then start again by dropping 5 mg every two weeks.
    Pete
    dx 1/11

    "Every day is a good day. Some are better than others." - unknown

    "Take your meds as directed and live your life as fully as you can." - Michael Chacey, MD

  6. #6
    Join Date
    Feb 2017
    Location
    Frisco, Tx
    Posts
    11
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Pete, I actually just started to taper my prednisone this week. I started with the cough about 3 weeks after starting 40mg prednisone and before my first infusion of Rituxan. Was given Augmentin and seemed to help for several days then came back. I'm now thinking it was the 40 mg of prednisone I was taking and maybe not the Rituxan???? I also have fatigue and shortness of breath. I'm also thinking that is caused from the prednisone???? I wonder if anybody has this cough, fatigue and shortness of breath with prednisone.

  7. #7
    Join Date
    Mar 2012
    Location
    Suburban Columbus, Ohio, USA
    Posts
    2,123
    Post Thanks / Like
    Mentioned
    9 Post(s)
    Tagged
    0 Thread(s)

    Default

    Quote Originally Posted by tomary76 View Post
    Pete, I actually just started to taper my prednisone this week. I started with the cough about 3 weeks after starting 40mg prednisone and before my first infusion of Rituxan. Was given Augmentin and seemed to help for several days then came back. I'm now thinking it was the 40 mg of prednisone I was taking and maybe not the Rituxan???? I also have fatigue and shortness of breath. I'm also thinking that is caused from the prednisone???? I wonder if anybody has this cough, fatigue and shortness of breath with prednisone.
    Could be the pred: https://www.drugs.com/sfx/prednisone-side-effects.html. Still, when you do taper, go slow. Your adrenal glands need to remember to start making cortisol again. This disease is never easy. I will probably be on some amount of pred (currently 5 mg) for the foreseeable future...
    Pete
    dx 1/11

    "Every day is a good day. Some are better than others." - unknown

    "Take your meds as directed and live your life as fully as you can." - Michael Chacey, MD

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •